A study on the incidence and severity of hand-footsyndrome in cancer patients treated with capecitabine

AUTHORS : Mahanta Neelakshi, Kutum Niharika, Ali AS, Kalita NK, Deka Hitesh, Lokkur PK
DOI No. : 10.31741/ijhrmlp.v6.i2.2020.4

ABSTRACT :

Introduction: Hand-Foot Syndrome is a localised dermatologic reaction and is one of the most common adverse effects of capecitabine containing chemotherapy in cancer patients. Although it is not life-threatening toxicity, it can be quite serious, leading to a delay in or discontinuation of anticancer therapy. Objectives: To estimate the incidence of Hand-Foot Syndrome receiving treatment with capecitabine containing chemotherapy at State Cancer Institute and to determine the severity of Hand-Foot Syndrome. Materials and methods: The study was a hospital-based retrospective study conducted at a State Cancer Institute in Assam, for a period of six months from August 2019 to January 2020. A total of fifty-one cancer patients were included, out of which thirty-three had Hand-Foot Syndrome. Results: Overall incidence of Hand-Foot Syndrome was 64.7% cases, 39.4%of cases in males and 60.6% cases in females. As per NCI-CTCAE grading, 60.6% of cases had grade 1 HFS, 36.4%of cases had grade 2 and 3% of cases had grade 3 HFS. The first episode of HFS occurred in 12.1% cases after cycle 1,60.6% cases after cycle 2 and 27.3% cases after cycle 3. Conclusion: The incidence of HFS is common in patients treated with capecitabine and usually starts within the first two cycles of therapy. It has a significant influence on patients quality of life and abilities.

Keywords: NCI-CTCAE; monotherapy; combination therapy.



PDF
Registered Office Address:
House No: One, Karmabir Bordoloi Path, Wireless,
Rukmini Nagar, Dispur-06, Assam, India

Mobile: 09435017802
Email: editor@ijhrmlp.org
Website: www.ijhrmlp.org
Copyright @ 2019, International Journal of Health Research & Medico Legal Practice, Assam, India. All Rights Reserved.